MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Date of event: date unknown/ not provided.Implant date: lens was not implanted.Explant date: lens was not implanted, therefor not explanted.(b)(6).The intraocular lens (iol) has not yet been returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However; to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the internal packaging containing the lens was found opened and non-sterile.Through follow up we learnt that the issue was not due to shipping damage or user error.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 9th may 2022.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the complaint product was received in its original folding carton package and there was no damage observed in the box.The intraocular lens with the case was inside an opened inner pouch.The pouch was visually inspected under fluorescent magnifier lamp by a certified operator at the first pack area.It was observed seal discontinuity on the mylar film side indicating lack of cohesion which could have caused weak seal condition.A failure investigation (fi) was conducted to further investigate the complaint issue.Device history record review was conducted results were within specification and no abnormal situation was identified.A search of complaints related to the production order was performed on june 10, 2022.The search revealed that no other complaint was received from this production order.Calibration record and preventive maintenance record for the urania sealer used to perform the sealing process was reviewed, and there was no abnormal situation identified during the calibration and preventive maintenances processes.Manufacturing controls are in place and require all pouches of the production order must be sealed and inspected under the fluorescent magnifier, using the magnification and illumination features to assure seal is acceptable as this guarantees the sterility barrier of the units.Additionally, the sealer parameter¿s verification must be performed prior to starting the sealing process at the beginning of each shift.A sealer periodic iol creep & burst test is performed every 2 hours + 20 minutes or as required.If any of the pouches fail to meet specifications, the area supervisor or quality specialist must be notified.Based on the analysis of the returned device, the complaint issue reported was considered verified and determined to be an isolated event.Awareness communication was provided to employees of first pack and boxing area to reinforce the procedures requirements.Also retraining was given to the operators involved.These types of events will continue to be monitored.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14004097
Report Number3012236936-2022-00831
Device Sequence Number4339917
Product Code HQL
UDI-Device Identifier05050474548695
UDI-Public(01)05050474548695(17)251120
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2025
Device Model NumberAAB00
Device Catalogue NumberAAB0000215
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown